MAUDE Adverse Event Report: COVIDIEN MONOJECT SAFETY NEEDLE 23 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MONOJECT SAFETY NEEDLE 23 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182315
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer stated the needle fell off the syringe as they were moving it from the patient to the kidney dish.Due to the weight of the safety cover, it fell with the needle facing upwards.A staff member attempted to cover the needle and suffered a sharps injury to the thumb in the process.The needle was disposed of as per sharps disposal process.
 
Event or Problem Description
The customer stated the needle fell off the syringe as they were moving it from the patient to the kidney dish.Due to the weight of the safety cover, it fell with the needle facing upwards.A staff member attempted to cover the needle and suffered a sharps injury to the thumb in the process.The needle was disposed of as per sharps disposal process.Additional information provided by the customer stated the customer has completed their internal investigation into the incident.On reflection, the injured colleague feels that it is likely that she hadn¿t constructed the syringe properly and this was the cause of the failure.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Samples were not received for evaluation, as a result we were unable to confirm the reported issue and determine a definitive root cause root cause.If the sample is received at a later date, the complaint will be reopened, and the investigation will be updated accordingly.A visual evaluation was completed on fifty pieces of archived samples with lot number 16030710 and no abnormalities were detected.Ten of the archived samples were randomly selected and a simulation was completed to activate the protect arms of the products.There were no issues observed during this process.After the simulation was complete, all the protective arms of those activated products covered the needles.No exposed needles tips were observed, and no injuries occurred during this process.A review of all available information and the results of the investigation indicate the most likely root cause of this incident was user error.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes.

Brand Name
MONOJECT SAFETY NEEDLE 23 X 1 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key8640224
Report Number1282497-2019-08476
Device Sequence Number1655440
Product Code FMI
UDI-Device Identifier10884521544666
UDI-Public10884521544666
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1182315
Device Catalogue Number1182315
Device Lot Number16030710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date11/13/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;